Selected Retinoids (Systemic)/Tetracyclines Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Very Serious. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is unknown.
What might happen:
Using some retinoids and tetracyclines together may increase your risk of developing a condition called pseudotumor cerebri. Another medical term for this condition is benign intracranial hypertension. In this condition, the brain swells around the optic nerve (the nerve connecting your eyes to your brain). Early symptoms include headaches, nausea, vomiting, and changes in vision.
What you should do about this interaction:
Make sure that your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together and if you have ever had pseudotumor cerebri/benign intracranial hypertension before. If your doctor decides that you should continue taking these medicines together, you should tell your doctor right away if you have frequent headaches, nausea, vomiting, or any problems with your vision such as blurred vision, double vision, or loss of vision. Your doctor may want to examine your eyes and you may need to stop taking your medicines.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
You Might Also Like
Are you currently using Accutane?
This survey is being conducted by the WebMD marketing sciences department.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.